Sunday, February 4, 2018

Pharmacology MCQs- 116







A 30 year-old man with a history of recurrent generalized tonic-clonic seizures visits his psychiatrist to refill his prescriptions. He complains of recent diplopia and ataxia. His doctor thinks that these new symptoms are related to one of his medications.

Which of these drugs is most likely responsible for these new symptoms?

A-Acetazolamide

B-Carbamazepine

C-Clonazepam

D-Ethosuximide

E-Gabapentin

Answer






Out of this list of drugs, only carbamazepine can cause diplopia. Ataxia also is a common side effect of carbamazepine but it occurs with some other medications as well. Side effects of acetazolamide include renal calculi and metabolic acidosis. Clonazepam can cause drowsiness and behavioral abnormalities. Ethosuximide and gabapentin may lead to drowsiness and headache.

The correct answer is B




No comments:

Post a Comment